question-icon

Suggest treatment for cellulitis in leg when suffering from diabetes

default
Posted on Sat, 26 Jul 2014
Question: Hi, my name is XXXX and I am a 60 year old female. I had worked as an RN for many years prior to
injuring my neck and back. Aprox. 1 l/2 years ago i was DX with diabetes, never had it in the family
before. aprox 2 week ago i developed cellulitis on both lower legs, very red and itchy. Went to
my dr. he said go to the ER. received a dose of vancomycin IV and was sent \home with a PO RX
antibotics . They have not worked. I am on workmen comp and don't have insurance. I receive
19,2000 a year on workman' comp. I'm so lost. I've been experiencing diarhea and vomiting
secondary to antibotic therapy. Please advise me. I'm so desperate and weak.
doctor
Answered by Dr. Hari Charan Perigela (33 minutes later)
Brief Answer:
I would like to know the peroral antibiotic names

Detailed Answer:
Hi,

Thank you for posting in health care magic.

Cellulitis is more common in diabetics. And many antibiotics that are used to treat cellulitis cause diarrhoea and vomiting. I would like to know the complete prescription that you are on.

I regularly add a Pre and Probiotic capsule and metronidazole tablet to prevent antibiotic associated diarrhoea. To prevent vomiting, I prescribe Rabeprazole with Domperidone capsule. Apart from pre and probiotic capsule, others are prescription only drugs. You may be able to get those prescribed at a low cost community clinic. Hence I give you this option to visit one such centre nearby.

Sometimes, it may take more time for complete cure. Therefore as long as it's not worsening, I would continue antibiotics for alteast 7-10 days.

I hope your sugars are now under well control. If not, you need to look at it on priority. Besides that, you should take absolute bed rest with both lower limbs in elevated position.

If you don't do well with the current antibiotic, drugs like Clindamycin capsule along with Cefuroxime tablet will be my choice. Anti inflammatory tablet will be added.

If you have any queries, I will clarify further.
Nothing to worry.
Please send your complete prescription.
Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Hari Charan Perigela

General Surgeon

Practicing since :1995

Answered : 2632 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest treatment for cellulitis in leg when suffering from diabetes

Brief Answer: I would like to know the peroral antibiotic names Detailed Answer: Hi, Thank you for posting in health care magic. Cellulitis is more common in diabetics. And many antibiotics that are used to treat cellulitis cause diarrhoea and vomiting. I would like to know the complete prescription that you are on. I regularly add a Pre and Probiotic capsule and metronidazole tablet to prevent antibiotic associated diarrhoea. To prevent vomiting, I prescribe Rabeprazole with Domperidone capsule. Apart from pre and probiotic capsule, others are prescription only drugs. You may be able to get those prescribed at a low cost community clinic. Hence I give you this option to visit one such centre nearby. Sometimes, it may take more time for complete cure. Therefore as long as it's not worsening, I would continue antibiotics for alteast 7-10 days. I hope your sugars are now under well control. If not, you need to look at it on priority. Besides that, you should take absolute bed rest with both lower limbs in elevated position. If you don't do well with the current antibiotic, drugs like Clindamycin capsule along with Cefuroxime tablet will be my choice. Anti inflammatory tablet will be added. If you have any queries, I will clarify further. Nothing to worry. Please send your complete prescription. Regards